Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Prostate Troubles!
Jul 30, 2005

I have been on testosterone replacement therapy for 3+ years.

Recently, I've had a problem with my prostate , where no ejaculation is produced at all. This was preceeded by difficulty urinating.

My doctor has me on Cipro and Flomax to see if that resolves. I just had a PSA and CBC taken today, to screen for those items.

I've been asked to stop Androgel immediately, which I did.

I also had been lifting some really heavy weight at the gym (stomach crunch machine 130lbs, 3 sets of 20, daily) which may have contributed to this.

Someone suggested I might have a "stone" lodged in there, too.

So I guess my question here is what your initial assessment of this might be - it's really nervewracking, and I wonder about my HIV meds and Androgel being contributors to this (Reyataz, Viread, Norvir, 3TC).

I've looked all over the net, but most of the "dry ejaculation" items refer to those who have had prostate cancer and/or surgery, which doesn't apply to me.

I'm 36 years old. HIV+ for 17 years, and have never been ill.

Have you ever seen anything like this before?

Thanks!

Response from Dr. Henry

I assume you have had a good urologic examination (often from a urologist). Dysfunction of a number of glands including the prostate can decrease ejaculatory volume. It is possible that a pelvic muscle strain could contribute. Androgel could result in some prostate enlargement so stopping it for the time being seems reasonable though usually the ejaculate doesn't diminish. You are receiving empiric therapy for prostatic obstruction/infection which is often a reasonable way to begin after a full examination if no other problems are identified. Those sort of problems often improve slowly it is can be hard to identify what helps if many different things are tried quickly one after another (hard to preach patience). KH



Previous
annoying , itchy rash
Next
butt enlargemnt

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement